Ticagrelor is a part of dual antiplatelet therapy (DAPT) which has proven benefits in patients with acute coronary syndrome especially in those undergoing percutaneous coronary intervention (PCI). However, like most other drugs, it can lead to undesired and adverse effects such as dyspnoea, easy bruising and gastrointestinal bleeding. We present a case of 70-year-old woman who developed diarrhoea following initiation of DAPT comprising of aspirin and ticagrelor following PCI. After excluding more common causes, it was attributed to ticagrelor administration and completely resolved after it was replaced with another oral antiplatelet agent. On follow-up, the patient reported complete resolution of symptoms.
- ischaemic heart disease
- cardiovascular system
- contraindications and precautions
Statistics from Altmetric.com
Contributors KR contributed to study design, interpretation of data and drafting of the manuscript along with literature review and referencing. MAW contributed in drafting the work and critical revision of the manuscript. HUR participated by writing part of the manuscript including the patient's case history. A-NE gave final approval of the version published.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.